Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 24, 2014, 7:26 PM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 24, 2014, 7:26 PM CDT (00:26 UTC)
- Expired
- Jun 24, 2014, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Osage County, OK, Pawnee County, OK
The radar
The Vance AFB radar (KVNX), 107 km from the middle of the area, began a volume at 00:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 805 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1436 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
830
WUUS54 KTSA 250026
SVRTSA
OKC113-117-250115-
/O.NEW.KTSA.SV.W.0124.140625T0026Z-140625T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
726 PM CDT TUE JUN 24 2014
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL OSAGE COUNTY IN NORTHEAST OKLAHOMA...
PAWNEE COUNTY IN NORTHEAST OKLAHOMA...
* UNTIL 815 PM CDT
* AT 724 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF SOONER LAKE...AND MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...RALSTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
3659 9692 3658 9695 3658 9699 3659 9699
3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0026Z 235DEG 4KT 3650 9695
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
577
WWUS54 KTSA 250046
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT TUE JUN 24 2014
OKC113-117-250115-
/O.CON.KTSA.SV.W.0124.000000T0000Z-140625T0115Z/
OSAGE OK-PAWNEE OK-
746 PM CDT TUE JUN 24 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR PAWNEE AND
WEST CENTRAL OSAGE COUNTIES UNTIL 815 PM CDT...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF SOONER LAKE...AND MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IN OR NEAR THE PATH INCLUDE...RALSTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
3659 9692 3658 9695 3658 9699 3659 9699
3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0046Z 263DEG 7KT 3651 9691
HAIL...0.88IN
WIND...60MPH
$$813
WWUS54 KTSA 250107
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
807 PM CDT TUE JUN 24 2014
OKC113-117-250118-
/O.EXP.KTSA.SV.W.0124.000000T0000Z-140625T0115Z/
OSAGE OK-PAWNEE OK-
807 PM CDT TUE JUN 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR PAWNEE AND WEST CENTRAL OSAGE
COUNTIES WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3651 9703 3654 9698 3654 9696 3656 9690
3659 9692 3658 9695 3658 9699 3659 9699
3670 9686 3649 9669 3639 9699 3647 9704
TIME...MOT...LOC 0108Z 263DEG 7KT 3648 9686
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:19 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 24, 6:19 PM CDT, 1 hour 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 619 PM CDT TUE JUN 24 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. AREA OF SHOWERS/THUNDERSTORMS ACROSS SOUTHERN KS COULD IMPACT THE KBVO/KTUL/KRVS TAF SITES THIS EVENING BEFORE WEAKENING AND DISSIPATING TOWARD MIDNIGHT. MOSTLY VFR CONDITIONS EXPECTED OVERNIGHT...WITH SOME PATCHY FOG POSSIBLE ACROSS NORTHWEST AR. ADDITIONAL AFTERNOON THUNDERSTORMS POSSIBLE TOMORROW...AND HAVE INCLUDED VCTS FOR ALL TAF SITES. && .PREV DISCUSSION... /ISSUED 308 PM CDT TUE JUN 24 2014/ DISCUSSION... WARM CONDITIONS THIS AFTERNOON WITH HIGH TEMPERATURES PUSHING INTO THE UPPER 80S TO AROUND 90 DEGREES ACROSS MUCH OF EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS. LOWER DEWPOINTS COMPARED TO YESTERDAY HAVE KEPT HEAT INDICES IN CHECK. SCATTERED SHOWERS/THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST OKLAHOMA LATE THIS AFTERNOON/EVENING AND INTO THE OVERNIGHT HOURS WITH THE POTENTIAL FOR A FEW STORMS TO MOVE INTO AFOREMENTIONED AREA FROM THE NORTHWEST. ADDITIONAL THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS FAR SOUTHEAST OKLAHOMA NEAR THE RED RIVER LATE TONIGHT AS FRONTAL BOUNDARY BEGINS TO SLOWLY LIFT NORTH. THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST WED/THU AS A SERIES OF WEAK UPPER LEVEL WAVES MOVE ACROSS IN NW FLOW ALOFT. UPPER RIDGE WILL BEGIN TO BUILD OVER THE SOUTHERN PLAINS OVER THE WEEKEND INTO THE EARLY PART OF NEXT WEEK WITH A SLOW WARMING TREND AND LIMITED RAINFALL CHANCES. HEAT INDICES WILL START TO BECOME A CONCERN BY THIS TIME WITH INDEX VALUES AROUND 100 DEG BY MONDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 68 89 71 89 / 30 30 30 30 FSM 68 90 69 87 / 20 30 40 30 MLC 69 88 71 87 / 20 30 30 30 BVO 65 88 68 89 / 40 30 30 30 FYV 61 87 66 84 / 20 30 40 30 BYV 60 87 66 85 / 20 30 50 30 MKO 67 88 69 87 / 20 30 30 30 MIO 65 87 68 88 / 20 30 30 30 F10 68 87 70 86 / 20 30 30 30 HHW 71 89 69 87 / 30 30 20 30 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...18
Hazardous weather outlook, Jun 24, 6:52 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 652 PM CDT TUE JUN 24 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 652 PM CDT TUE JUN 24 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHWEST OF INTERSTATE 44. ONSET...ONGOING. DISCUSSION... A LINE OF STORMS IN SOUTH CENTRAL KANSAS EARLY THIS EVENING WILL CONTINUE TO SLOWLY PUSH SOUTHWARD INTO PORTIONS OF NORTHEAST OKLAHOMA BEFORE LIKELY DIMINISHING. THE OVERALL RISK OF SEVERE WEATHER WITH ANY OF THE STORMS IS RELATIVELY LOW...BUT GUSTY WINDS...MARGINALLY SEVERE HAIL...AND LOCALLY HEAVY RAIN COULD OCCUR WITH THE STRONGEST STORMS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... A WEAK FRONTAL BOUNDARY ACROSS THE REGION WILL REMAIN A FOCUS FOR THUNDERSTORM CHANCES WEDNESDAY...THURSDAY...AND FRIDAY. THE SEVERE WEATHER THREAT DURING THIS TIME FRAME IS LOW. TOWARDS THE WEEKEND AND INTO NEXT WEEK...HIGH PRESSURE ALOFT WILL STRENGTHEN OVER THE REGION...BRINGING HOT AND HUMID CONDITIONS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 24, 6:51 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
651 PM CDT TUE JUN 24 2014
OKZ054>056-059-250045-
NOWATA OK-OSAGE OK-PAWNEE OK-WASHINGTON OK-
651 PM CDT TUE JUN 24 2014
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
NORTHWESTERN NOWATA...OSAGE...PAWNEE AND WASHINGTON
AT 651 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 24 MILES NORTHWEST OF WAH SHA SHE STATE PARK TO 7
MILES WEST OF GRAINOLA TO 32 MILES WEST OF APPERSON...MOVING
SOUTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...LENAPAH...WANN...PAWHUSKA...SHIDLER...WYNONA...
FAIRFAX...BARNSDALL...PERSHING...TALLANT...NELAGONEY...BURBANK...
OKESA...APPERSON...WEBB CITY...PEARSONIA...BIGHEART...FORAKER...
HULAH...GRAINOLA...BARTLESVILLE...DEWEY...COPAN...SKEDEE...RALSTON...
OSAGE HILLS STATE PARK...WAH SHA SHE STATE PARK...BARTLESVILLE
MUNICIPAL AIRPORT AND SUNSET LAKE.
THESE STORMS WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 45 MPH.
LAT...LON 3701 9579 3686 9556 3652 9619 3630 9693
3633 9694 3633 9704 3651 9704 3656 9691
3658 9690 3659 9705 3668 9707 3670 9704
3669 9695 3675 9689 3675 9683 3679 9676
3701 9675
TIME...MOT...LOC 2351Z 309DEG 25KT 3721 9631 3692 9675
3672 9732The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:45 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 30 min |
| Jun 24, 8:14 PM CDT | Special Weather Statement | TSA | Osage, Pawnee, Washington | 46 min |
| Jun 24, 8:59 PM CDT | Special Weather Statement | TSA | Nowata, Washington | 46 min |
| Jun 24, 9:19 PM CDT | Special Weather Statement | TSA | Nowata | 41 min |
| Jun 25, 1:47 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Jun 25, 2:14 PM CDT | Special Weather Statement | TSA | Sequoyah | 31 min |
| Jun 25, 3:06 PM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Jun 25, 3:28 PM CDT | Special Weather Statement | TSA | Adair | 32 min |
| Jun 25, 3:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Jun 25, 4:04 PM CDT | Special Weather Statement | TSA | Delaware | 26 min |
| Jun 25, 4:14 PM CDT | Special Weather Statement | TSA | Adair | 31 min |
| Jun 25, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 39 min |
| Jun 25, 4:43 PM CDT | Areal Flood Advisory | TSA | Adair, Delaware | 3 hr |
| Jun 25, 5:26 PM CDT | Special Weather Statement | TSA | Sequoyah | 34 min |
| Jun 25, 6:33 PM CDT | Special Weather Statement | TSA | LeFlore | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.